Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

October 22, 2021Miami-Dade County, Florida

NWS Miami, FL issued this special weather statement at Oct 22, 2021, 3:19 PM EDT for Miami-Dade County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 22, 2021, 3:19 PM EDT (19:19 UTC)
Expired
Oct 22, 2021, 3:45 PM EDT
In force
26 min
Issued by
NWS Miami, FL
Hail
0.00 in
Wind
50
Spout
Possible

County Miami-Dade County, FL

The radar

The Miami radar (KAMX), 12 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.3 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-10-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1611 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-10-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1611 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
779 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

193 
WWUS82 KMFL 221919
SPSMFL

Special Weather Statement
National Weather Service Miami FL
319 PM EDT Fri Oct 22 2021
 
FLZ073-074-173-221945-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
319 PM EDT Fri Oct 22 2021

...Strong thunderstorms will impact portions of central Miami-Dade
County through 345 PM EDT...

At 319 PM EDT, National Weather Service meteorologists were tracking 
strong thunderstorms capable of producing a waterspout over Biscayne 
Bay along a line extending from Palmetto Bay to near Homestead 
Bayfront Park. Movement was northeast at 20 mph.

HAZARD...Waterspouts and wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Waterspouts can easily overturn boats and create locally 
         hazardous waters. Gusty winds could knock down tree limbs 
         and blow around unsecured objects.

Locations impacted include...
Coral Gables, Black Point, Kendall, Pinecrest, Palmetto Bay, Cutler
Bay, West Perrine, Homestead Bayfront Park, Homestead Base, Richmond
Heights, Goulds, Princeton, The Falls, Howard, Palmetto Estates and
South Miami Heights.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2566 8021 2540 8032 2543 8040 2567 8036
TIME...MOT...LOC 1919Z 246DEG 15KT 2562 8030 2549 8031 

WATERSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

Hadi

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Oct 22, 3:06 PM EDT, 13 minutes earlier.

Area forecast discussion, Oct 22, 3:06 PM EDT, 13 minutes before
Area Forecast Discussion
National Weather Service Miami FL
306 PM EDT Fri Oct 22 2021

.SHORT TERM (Today through Saturday)...

Upper level ridging has weakened and shifted eastward further into
the Atlantic Ocean, as 700-500 hPa troughing now encroaches on South
Florida. A lengthy synoptic front originating of the New England
coast drapes down towards South/Central Florida as well in
association with gradual upper troughing. Several impulses in the
form of vorticity maxima are apparent in short-range model guidance,
and are forecast to progress through the mean mid/upper level flow.
Additionally, the right entrance region of a 100 kt jet max
encompasses much of the region. This is resulting in a low-level
mass response that is causing a veering of tropospheric winds, and
allowing modest boundary layer moisture to advect towards the CWFA.
This favorable synoptic environment coupled with steepened mid-level
lapse rates of roughly 7 deg C/km, mixed-layer CAPE topping out
around 2000 J/kg, and PWAT indices up to 2.0 inches will support
increased shower and thunderstorm coverage through the day today. A
few locations across the east coast have already experienced
rainfall total of nearly 1 inch, though the general storm coverage
should shift westward towards the interior/Gulf coast with time
today. Furthermore, DCAPE of 1200-1300 J/kg and effective bulk shear
around 20-25 kt could support isolated stronger storms, capable of
producing microbursts, which may result in strong (likely sub-
severe) wind gusts.

By Saturday, a diffuse frontal boundary progresses southward and
stalls close to Lake Okeechobee. High theta-e values will be present
on the equatorward side of this boundary. With similar synoptic
features intact, intermittent bouts of convection will impact South
Florida through tomorrow as well. Present QPF model guidance
indicates that the highest rainfall totals may be realized over the
east coast early/mid morning tomorrow, with a westward progression
towards the interior and Gulf coast by the afternoon/evening.
Similar impacts, namely strong wind gusts and localized flooding
remain possible tomorrow in association with convective activity.

.LONG TERM (Saturday Night through Thursday)...

Through Sunday, low-level easterly flow will transport tropical
moisture over south Florida and result in continued convergent
flow along the southeast Florida coast. The presence of the sub-
tropical jet aloft will result in weakly diffluent flow resulting
in weak deep-layer forcing for ascent. The combination of these
will keep rain chances relatively high through the remainder of
the weekend, especially along the Urban Corridor. Early next week,
low-level flow will veer southerly and then eventually northerly
as the surface ridge breaks down in response to a northern stream
frontal system moving off the Northeast/Mid-Atlantic coasts. This
will result in reduced moisture advection and transport drier
continental air into the region. At the same time the southern
stream is forecast to weaken locally - essentially removing the
synoptic forcing from the local area. All this to say that a
period of drier conditions is forecast early to mid next week. By
the end of the week a potent frontal system (well agreed upon by
global models) is forecast to take shape and bring an increase in
thunderstorm chances. This could be the first substantial cold
front of the season, stay tuned...

&&

.AVIATION(18Z TAFS)...

VFR conditions with bouts of MVFR/IFR as SHRA/TSRA may briefly
impact the terminals. Winds generally E around 10 kt through the
rest of the afternoon, becoming light and variable around 23-01Z.
WNW winds will be possible at KAPF later this afternoon as the
Gulf seabreeze pushes inland. SHRA/TSRA may once again impact
eastern terminals during the overnight hours. Handled with
VCTS/VCSH for now.

&&

.MARINE...

Easterly winds will relax a bit today leading to more favorable
marine conditions through the upcoming weekend. That said, an
increase in convective coverage will be realized, as moisture moves
back into the region from the southeast The strongest activity may
produce strong gusty winds, locally higher seas, brief heavy
rainfall (which may limit visibility), and cloud-to-water lightning.
Winds and seas look to increase again toward the end of the forecast
period.

&&

.BEACHES...

Easterly flow will decrease in magnitude today compared to prior
days. Regardless, a high risk for rip currents will continue along
the Atlantic coast. Going into the weekend a moderate risk of rip
currents can be expected, especially along coastal Palm Beach County.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            75  86  75  86 /  60  70  50  70
West Kendall     74  86  74  86 /  60  70  50  70
Opa-Locka        74  86  75  86 /  60  70  50  70
Homestead        74  84  73  84 /  60  70  60  70
Fort Lauderdale  75  85  76  85 /  60  70  50  70
N Ft Lauderdale  75  85  76  86 /  60  70  50  70
Pembroke Pines   74  85  74  85 /  60  70  50  70
West Palm Beach  73  86  74  86 /  60  70  40  70
Boca Raton       74  86  75  86 /  60  70  50  70
Naples           73  88  74  87 /  40  60  30  70

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 8 PM EDT this evening for FLZ168-172-
     173.

AM...None.
GM...None.

&&

Tonight/Saturday and Aviation/Marine...SRB/Hadi
Saturday Night through Friday...Harrigan

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Oct 22, 10:52 AM EDT, 4 hours 27 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
1052 AM EDT Fri Oct 22 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
230900-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1052 AM EDT Fri Oct 22 2021

...Scattered Showers/Thunderstorms Possible Today...
...High Risk of Rip Currents For Atlantic Beaches...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: Moisture will increase across the area, resulting in
greater thunderstorm chances.

Flooding: Localized flooding cannot be ruled out over east coast
locations that receive repeated bouts of heavy rainfall

Wind: A few strong wind gusts may result from robust thunderstorms
that could develop today.

Rip Currents: There is a high risk of rip currents across the
east coast beaches.

Waterspouts: A few waterspouts may be possible across the local
waters today.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

The threat of rip currents will remain elevated across the Palm
Beaches through the weekend.

The threat of thunderstorms will remain across South Florida into
early next week. Primary impacts from the storms will be lightning
strikes, localized flooding, and gusty winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Oct 22, 12:52 PM EDT, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Miami FL
1252 PM EDT Fri Oct 22 2021

FLZ067-068-072-168-172-221730-
Coastal Broward County FL-Coastal Palm Beach County FL-
Metro Broward County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
1252 PM EDT Fri Oct 22 2021

...A strong thunderstorm will impact portions of northern Broward and
southeastern Palm Beach Counties through 130 PM EDT...

At 1252 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Lauderdale-By-The-Sea, moving north at 10
mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Fort Lauderdale, Hollywood, Coral Springs, Pompano Beach, Davie,
Plantation, Sunrise, Boca Raton, Deerfield Beach, Tamarac, Margate,
Lighthouse Point, Lauderdale-By-The-Sea, Lauderhill, Coconut Creek,
Oakland Park, North Lauderdale, Lauderdale Lakes, Dania Beach and
Parkland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2638 8003 2619 8003 2600 8009 2606 8024
      2640 8024
TIME...MOT...LOC 1652Z 185DEG 7KT 2617 8011

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

Kelly
Special weather statement, Oct 22, 1:19 PM EDT, 2 hours before
Special Weather Statement
National Weather Service Miami FL
119 PM EDT Fri Oct 22 2021

FLZ067-068-168-221745-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
119 PM EDT Fri Oct 22 2021

...A strong thunderstorm will impact portions of northeastern Palm
Beach County through 145 PM EDT...

At 119 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over
Jupiter, moving northeast at 5 mph.

HAZARD...Funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Jupiter, Palm Beach Gardens, Tequesta, Juno Beach, North Palm Beach,
North County Airport, Juno Ridge, Philo Farms, Fau North Campus,
Jupiter Farms and Limestone Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

&&

LAT...LON 2682 8003 2684 8022 2696 8024 2696 8014
      2697 8014 2697 8003
TIME...MOT...LOC 1719Z 214DEG 6KT 2693 8014

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Hadi
Special weather statement, Oct 22, 1:22 PM EDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Miami FL
122 PM EDT Fri Oct 22 2021

FLZ067-068-071-072-168-221745-
Inland Broward County FL-Coastal Palm Beach County FL-
Metro Broward County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
122 PM EDT Fri Oct 22 2021

...Strong thunderstorms will impact portions of southeastern Palm
Beach County through 145 PM EDT...

At 122 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from 6 miles northwest of Mission Bay to near Kings Point.
Movement was northwest at 10 mph.

HAZARD...Funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Boca Raton, Boynton Beach, Delray Beach, Wellington, Lake Worth, Palm
Beach, Highland Beach, Ocean Ridge, Greenacres, Palm Springs,
Lantana, Atlantis, Loxahatchee NWR, Mission Bay, Boca Del Mar,
Hamptons At Boca Raton, Village Of Golf, Whisper Walk, Kings Point
and Dunes Road.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2663 8047 2665 8001 2635 8000 2633 8035
TIME...MOT...LOC 1722Z 149DEG 11KT 2641 8031 2642 8011

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Hadi
Special weather statement, Oct 22, 2:18 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Miami FL
218 PM EDT Fri Oct 22 2021

FLZ074-173-221845-
Metropolitan Miami Dade FL-Coastal Miami Dade County FL-
218 PM EDT Fri Oct 22 2021

...A strong thunderstorm will impact portions of  through 245 PM
EDT...

At 218 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Virginia Key, moving west at 5 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Miami, Miami Beach, Key Biscayne, Virginia Key, Port Of Miami,
Marlins Park, Fisher Island and Downtown Miami.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2577 8010 2565 8011 2567 8023 2579 8023
TIME...MOT...LOC 1818Z 098DEG 6KT 2572 8014

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Hadi
Local storm report, Oct 22, 3:11 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
311 PM EDT FRI OCT 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0257 PM     MARINE TSTM WIND 4 WNW KEY BISCAYNE      25.71N 80.21W
10/22/2021  M45 MPH          AMZ630             FL   MESONET

            MESONET STATION XDIN DINNER KEY LIGHT 1
            REPORTED A WIND GUST OF 45MPH AS A STRONG
            THUNDERSTORM MOVED THROUGH THE AREA. SITE
            ELEVATION IS 17 FEET.

&&

HADI
Special weather statement, Oct 22, 3:19 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
319 PM EDT Fri Oct 22 2021

FLZ073-074-173-221945-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
319 PM EDT Fri Oct 22 2021

...Strong thunderstorms will impact portions of central Miami-Dade
County through 345 PM EDT...

At 319 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a waterspout over Biscayne
Bay along a line extending from Palmetto Bay to near Homestead
Bayfront Park. Movement was northeast at 20 mph.

HAZARD...Waterspouts and wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Waterspouts can easily overturn boats and create locally
         hazardous waters. Gusty winds could knock down tree limbs
         and blow around unsecured objects.

Locations impacted include...
Coral Gables, Black Point, Kendall, Pinecrest, Palmetto Bay, Cutler
Bay, West Perrine, Homestead Bayfront Park, Homestead Base, Richmond
Heights, Goulds, Princeton, The Falls, Howard, Palmetto Estates and
South Miami Heights.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2566 8021 2540 8032 2543 8040 2567 8036
TIME...MOT...LOC 1919Z 246DEG 15KT 2562 8030 2549 8031

WATERSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Hadi

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 22, 12:07 PM EDTSpecial Weather StatementMFLBroward23 min
Oct 22, 12:32 PM EDTAreal Flood AdvisoryMFLBroward, Miami-Dade118 min
Oct 22, 12:52 PM EDTSpecial Weather StatementMFLBroward38 min
Oct 22, 12:57 PM EDTAreal Flood AdvisoryMFLBroward2 hr
Oct 22, 1:19 PM EDTSpecial Weather StatementMFLMartin26 min
Oct 22, 1:22 PM EDTSpecial Weather StatementMFLPalm Beach23 min
Oct 22, 1:53 PM EDTAreal Flood AdvisoryMFLPalm Beach3 hr
Oct 22, 2:18 PM EDTSpecial Weather StatementMFLMiami-Dade27 min
Oct 22, 2:28 PM EDTAreal Flood AdvisoryMFLMiami-Dade5 hr
Oct 22, 3:05 PM EDTAreal Flood AdvisoryMFLMiami-Dade3 hr
Oct 22, 3:21 PM EDTSpecial Marine WarningMFL24 min
Oct 22, 4:06 PM EDTAreal Flood AdvisoryMFLMiami-Dade114 min
Oct 22, 4:40 PM EDTAreal Flood AdvisoryMFLMiami-Dade3 hr
Oct 22, 6:30 PM EDTSpecial Weather StatementMFLMonroe30 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.